previous page   Pak Vet J, xxxx, xx(x): xxx-xxx   next page
 
Cutaneous Adverse Drug Reaction in a Cat Following Intravenous Administration of Cephradine
 
Min-Hee Kang, Jae-Yun Ko and Hee-Myung Park*
 
Department of Veterinary Internal Medicine, College of Veterinary Medicine, Konkuk University, Seoul, 05029, South Korea
*Corresponding author: parkhee@konkuk.ac.kr
 

Abstract   

A 3-year-old domestic short-haired cat presented with painful, thick-crusted skin lesions on both forelimbs. Following intravenous injection of cephradine in both forelimbs, edema occurred from the toe to the axillary area, with ulceration and necrosis present around the injection site. A skin biopsy and histological examination revealed severe neutrophil, lymphocyte, and macrophage infiltration in the dermis and hypodermis, without dermo-epidermal separation. Based on the medical history, skin lesions, and histological findings, the cat was diagnosed with CADR from the intravenous injection. Oral prednisolone (2 mg/kg) was administered twice daily, and topical chlorhexidine gluconate 0.5% solution and mupirocin 2% ointment were applied to the lesions. The progress of necrosis was stopped and the skin lesions disappeared completely after 114 days. CADR characterized by extensive necrosis and large skin defects following injection of antibiotics are rare in cats. Long-term management with prednisolone was effective in treating the conditions in this case.

To Cite This Article: Kang MH, Ko JY and Park HM, 2018. Cutaneous adverse drug reaction in a cat following intravenous administration of cephradine. Pak Vet J. http://dx.doi.org/10.29261/pakvetj/2018.098

 
   

ISSN 0253-8318 (Print)
ISSN 2074-7764 (Online)



scopus
 
DOI
 
DOAJ SEAL